California, 2008

Blizzard and High Wind in California, January 4 to 5, 2008

January 4 to 5, 2008 · NWS STO · 18 events in 15 counties and zones

A powerful Pacific storm brought widespread winds gusting to 60 mph and in some areas to more than 80 mph across interior Northern California, causing extensive damage and numerous power outages. Rainfall and liquid equivalent amounts ranged from 2 to 3 inches in the northern Central Valley and 4 to 11 inches in the mountains of Shasta County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
1
Property damage
$25 million
Crop damage
$30 million
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS STO wrote it up.

A powerful Pacific storm brought widespread winds gusting to 60 mph and in some areas to more than 80 mph across interior Northern California, causing extensive damage and numerous power outages. Rainfall and liquid equivalent amounts ranged from 2 to 3 inches in the northern Central Valley and 4 to 11 inches in the mountains of Shasta County. Snowfall totals of 3 to 11 feet were reported in the northern Sierra Nevada Mountains, with winds up to and possibly exceeding 100 mph coupled with heavy snow bringing blizzard conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before the first event at Jan 3, 9:00 PM PST, 3 hours earlier.

Area forecast discussion, Jan 3, 9:00 PM PST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 PM PST THU JAN 3 2008

.DISCUSSION...

THE FIRST STORM MOVED THROUGH THIS AFTERNOON AND EVENING BRINGING
RAIN AND SNOW AND GUSTY WINDS. PRECIPITATION AMOUNTS WERE GENERALLY
AROUND A QUARTER OF AN INCH TO AN INCH EXCEPT 1 TO 2 INCHES IN THE
COASTAL RANGE AND SHASTA COUNTY WITH LOCALLY HIGHER AMOUNTS. SNOW
LEVELS WERE AROUND 2000 FEET IN NORTHERN SHASTA COUNTY TO AROUND
4500 FEET IN THE NORTHERN SIERRA THIS AFTERNOON AND EVENING. THE
NEXT STORM WHICH WILL BE MORE POWERFUL AND HAS SPUN UP ON THE
SATELLITE IMAGERY TODAY AND IS CURRENTLY CENTERED AROUND 137W AND
44N. THE SOUTHERLY WINDS WILL CONTINUE TO INCREASE OVERNIGHT TONIGHT
AS THE SURFACE PRESSURE GRADIENT INCREASES. MFR-SAC GRADIENT IS
CURRENTLY AROUND 9MB AND IS EXPECTED TO INCREASE TO AROUND 20MB BY
4AM AND THEN DECREASE TO ABOUT 16MB BY 4 PM FRIDAY. 850MB WINDS ARE
EXPECTED TO BE AROUND 65 KTS AND 700MB WINDS AROUND 90 KTS FRIDAY
MORNING.  THIS WILL BRING VERY STRONG AND GUSTY WINDS...ESPECIALLY
FRIDAY MORNING. A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM FRIDAY
AFTERNOON TO COVER THE PEAK WINDS.  SNOW LEVELS MAY RISE A LITTLE
OVERNIGHT INTO TOMORROW MORNING WITH THE WARM AIR ADVECTION AND THEN
DROP WITH THE FRONT FRIDAY AFTERNOON AND EVENING.  THE STRONG WINDS
ALONG WITH SNOWFALL WILL CREATE WHITEOUT CONDITIONS AND BLOWING AND
DRIFTING SNOW WARRANTING A BLIZZARD WARNING FOR THE MOUNTAINS FRIDAY
INTO SATURDAY MORNING. GOOD DYNAMICS AND MOISTURE WITH THIS SYSTEM
WILL BRING SIGNIFICANT PRECIPITATION...HEAVY AT TIMES TO INTERIOR
NORTHERN CALIFORNIA FRIDAY. PERIODS OF PRECIPITATION ARE EXPECTED TO
CONTINUE INTO THE WEEKEND WITH ANOTHER SYSTEM MOVING THROUGH LATE
SATURDAY INTO SUNDAY. SNOW LEVELS ARE EXPECTED TO LOWER INTO THE
FOOTHILLS OVER THE WEEKEND...WITH THE LOWEST SNOW LEVELS EXPECTED
SUNDAY. HSO

.EXTENDED DISCUSSION...
LATEST GFS RUN KEEPS SHOWERS MONDAY AS SNOW LEVELS GRADUALLY RISE.
ON TUESDAY...ANOTHER ORGANIZED FRONTAL SYSTEM WITH MODERATE
PRECIPITATION COULD PASS THROUGH THE REGION INTO WED. SNOW LEVELS
WILL BE HIGHER RANGING BETWEEN 4500-6500 FT. A HIGH AMPLITUDE RIDGE
WILL DEVELOP OVER THE EASTERN PACIFIC AND BRING DRIER CONDITIONS TO
THE CWA ON THURSDAY ALONG WITH COLDER AIR. JBB

&&

.AVIATION...
TERRIBLE FLYING CONDITIONS SETTING UP FOR THE NEXT DAY...ESPECIALLY
FOR SMALL AIRCRAFT. STRONG SLY WINDS WILL INCREASE BETWEEN 08Z AND
12Z TONIGHT IN THE  SAC VLY...SUSTAINED WINDS 25-40 KTS WITH GUSTS
MAINLY BETWEEN 40 AND 60 KTS. THE STRONGEST WINDS WILL BE PEAKING
BETWEEN 12-20Z FRI.  LOCAL AIRPORT ADVISORIES ARE IN EFFECT FOR KSCK
AND KRDD TONIGHT THROUGH FRIDAY AT NOON BUT MAY NEED TO BE EXTENDED
FOR A COUPLE OF HOURS. CONDITIONS WILL DEGRADE SIGNIFICANTLY BETWEEN
12Z AND 18Z WITH +RA STRONG WINDS...LOW CIGS AND VSBYS IN THE VLY
WHILE LIFR CONDITIONS WILL PREVAIL IN THE MTNS. THE STRONG WINDS IN
THE VLY WILL BEGIN TO TAPER A LITTLE FRI AFT 21Z BUT DECREASE
FURTHER AFT 00Z. STRONG WIND SHEAR IS POSSIBLE AS THE COLD FRONT
MOVES THROUGH BETWEEN 15Z AND 20Z.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
...HIGH WIND WARNING...10 PM TONIGHT THROUGH 4 PM FRIDAY FOR THE
CENTRAL VALLEY...DELTA...FOOTHILLS AND SOUTHERN LAKE COUNTY.

...BLIZZARD WARNING...MIDNIGHT TONIGHT THROUGH 4 AM SATURDAY FOR THE
MOUNTAINS OF SHASTA COUNTY AND THE COASTAL RANGE SOUTHWARD TO
NORTHERN LAKE COUNTY.

...BLIZZARD WARNING...4 AM FRIDAY MORNING THROUGH 4 AM SATURDAY
MORNING...FOR WEST SLOPE NORTHERN SIERRA NEVADA AND WESTERN PLUMAS
COUNTY/LASSEN PARK AREA.

&&
Hazardous weather outlook, Jan 3, 7:00 AM PST, 17 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST THU JAN 3 2008

CAZ013>019-063-064-066>069-041500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST THU JAN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A STRONG PACIFIC FRONTAL SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA
LATE TONIGHT BRINGING STRONG WINDS TO MOST AREAS AS WELL AS RAIN AND
MOUNTAIN SNOW. OVER A FOOT OF SNOW IS EXPECTED AT THE HIGHEST
ELEVATIONS. THE COMBINATION OF WIND AND SNOW WILL BRING WHITE OUT
CONDITIONS.

* BLIZZARD WARNING...........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

THE SERIES OF POWERFUL STORMS WILL CONTINUE TO MOVE THROUGH THE
REGION FRIDAY INTO SUNDAY. THERE IS A POTENTIAL FOR HEAVY SNOW IN
THE MOUNTAINS AND HEAVY RAIN IN THE VALLEYS.  IT APPEARS SNOW LEVELS
WILL BE NEAR 5000-6000 FEET FRIDAY...THEN DOWN TO 3500 TO 4500 FEET
BY SATURDAY AFTERNOON. SEVERAL FEET OF NEW SNOW IS POSSIBLE OVER THE
SIERRA CASCADE RANGE COMBINED WITH VERY STRONG WINDS AT TIMES IN
EXCESS OF 60 MPH. BLIZZARD CONDITIONS ARE LIKELY AT TIMES BETWEEN
FRIDAY AND SUNDAY. SEVERAL INCHES OF RAIN ARE POSSIBLE IN THE VALLEY
WITH GUSTY SOUTH WINDS BETWEEN FRIDAY AND SATURDAY. LOCALIZED
FLOODING WILL BE POSSIBLE AT THE LOWER ELEVATIONS.

* BLIZZARD WARNING...........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

In the hours before

Special weather statement, Jan 3, 9:41 PM PST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
941 PM PST THU JAN 3 2008

CAZ015>019-064-066-067-041400-
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
941 PM PST THU JAN 3 2008

SERIES OF STORMS TO BRING PERIODS OF HEAVY RAINFALL TO THE CENTRAL
VALLEY EARLY FRIDAY THROUGH SUNDAY...

A SERIES OF STRONG PACIFIC STORMS ARE FORECAST TO MOVE THROUGH
NORTHERN CALIFORNIA OVER THE NEXT FEW DAYS. PERIODS OF HEAVY RAIN
ARE EXPECTED FROM LATE TONIGHT THROUGH SUNDAY.  A HIGH WIND WARNING
HAS BEEN ISSUED FOR THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS
...THE DELTA AND FOOTHILLS REGIONS THROUGH FRIDAY AFTERNOON. THE
STRONGEST WINDS ARE EXPECTED BETWEEN 3 AM AND NOON ON FRIDAY. IN
ADDITION A SLIGHT CHANCE OF THUNDERSTORMS IS FORECAST AS EACH OF
THE FRONTAL SYSTEMS PASSES THROUGH THE AREA.

RAINFALL AMOUNTS THROUGH SUNDAY EVENING COULD ADD UP TO 2 TO 4
INCHES IN THE SACRAMENTO AREA AND 4 INCHES OR MORE ARE POSSIBLE IN
THE FAR NORTHERN SACRAMENTO VALLEY...PORTIONS OF FAR WESTERN
SOLANO COUNTY AND LAKE COUNTY. 3 TO 7 INCHES EXPECTED IN THE
FOOTHILLS WHILE FAVORED SPOTS ESPECIALLY WITH SOUTHERN EXPOSURE
COULD REACH UP TO 10 TO 12 INCHES. ALTHOUGH MAIN STEM RIVER
FLOODING IS NOT EXPECTED AT THIS TIME...MORE LOCALIZED FLOODING OF
SMALLER FLOOD PRONE CREEKS IS POSSIBLE AS WELL AS LOCALIZED STREET
FLOODING WHERE DRAINAGE SYSTEMS ARE UNABLE TO HANDLE THE PERIODS
OF HEAVIER RAIN.

IF POSSIBLE...CLEAR STORM DRAINS OF LEAVES AND OTHER DEBRIS BEFORE
THE RAINS INCREASE TONIGHT AND BE ALERT FOR POSSIBLE AREAS OF LOCAL
STREET FLOODING OVER THE NEXT FEW DAYS.

RB/KS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 high wind, 5 blizzard, 2 heavy rain. Local standard time, as filed.

Heavy Rain, Stanislaus

When
January 4, 12:00 AM PST to 11:59 PM PST
Where
Stanislaus County, (Mod)modesto Arpt
Reported by
ASOS
Coordinates
37.630, -120.950

A strong Pacific storm resulted in a new daily rainfall record of 1.21 inches at Modesto on January 5th. This broke the old record of 0.79 inches set in 1995.

Blizzard, Shasta Lake/North Shasta County

When
January 4, 1:00 AM PST to 4:45 PM PST
Where
Shasta Lake/North Shasta County forecast zone
Reported by
Mesonet

The snow level was near 3000 feet with one to two feet of snow falling at the higher elevations. Wind gusts reached 75 to 85 mph causing whiteout conditions for an extended period of time.

Blizzard, Burney Basin/Eastern Shasta County

When
January 4, 1:00 AM PST to 4:45 PM PST
Where
Burney Basin/Eastern Shasta County forecast zone
Reported by
Mesonet

The snow level was down to the basin floor with two to four feet of snow falling at the higher elevations. Wind gusts reached 75 to 85 mph causing whiteout conditions for an extended period of time.

Blizzard, Mountains Southwest Shasta County to Northern Lake County

When
January 4, 1:00 AM PST to 2:00 PM PST
Where
Mountains Southwest Shasta County to Northern Lake County forecast zone
Reported by
Mesonet

The snow level was down to near 3000 feet with one to two feet of snow falling at the higher elevations. Wind gusts reached 75 to 85 mph causing whiteout conditions for an extended period of time.

High Wind, Mountains Southwest Shasta County to Northern Lake County

When
January 4, 3:30 AM PST to 1:00 PM PST
Where
Mountains Southwest Shasta County to Northern Lake County forecast zone
Measured
56 kt (64 mph) measured gust
Property damage
$112,000
Reported by
Mesonet

A 65 mph wind gusts was recorded 18 miles south southeast of Saddle Camp. Numerous buildings were damaged due directly to the wind and/or to flying debris and falling trees and branches. Power was out to many customers for up to a day.

High Wind, Clear Lake/Southern Lake County

When
January 4, 3:30 AM PST to 1:00 PM PST
Where
Clear Lake/Southern Lake County forecast zone
Measured
63 kt (72 mph) measured gust
Property damage
$56,000
Reported by
Mesonet

A 73 mph gust was measured at the Lyons Valley RAWS automated weather station, 10 miles northwest of Lakeport. Numerous buildings were damaged due directly to the wind and/or to flying debris and falling trees and branches. Power was out to many customers for up to a day.

High Wind, Central Sacramento Valley

When
January 4, 5:30 AM PST to 2:30 PM PST
Where
Central Sacramento Valley forecast zone
Measured
60 kt (69 mph) measured gust
Deaths
1 direct, 0 indirect
Injuries
1 direct, 0 indirect
Property damage
$7.1 million
Crop damage
$30 million
Reported by
ASOS

High wind was recorded across the area including a 69 mph wind gust at Yuba City, a 66 mph wind gust at Chico airport, and a 61 mph wind gust at Marysville airport. A Yuba County employee was killed along Griffith Avenue just south of North Beale Road in Linda when he was struck by a falling eucalyptus tree branch while clearing roads of debris. There were many power outages due to power poles down from fallen trees and hundreds of customers were without power for up to seven days. Fallen trees and branches and flying debris also damaged cars and buildings. Sutter County Regional Airport had hangar and plane damage.

High Wind, Northern Sacramento Valley

When
January 4, 5:30 AM PST to 2:30 PM PST
Where
Northern Sacramento Valley forecast zone
Measured
71 kt (82 mph) measured gust
Property damage
$234,000
Crop damage
$10,000
Reported by
Mesonet

An 82 mph gust was recorded at the Redding RAWS automated weather station. A 70 mph gust was measured at Redding Airport. A 67 mph gust was recorded at Red Bluff Airport. Numerous buildings were damaged due directly to the wind and/or from flying debris and falling trees and branches.

High Wind, Northeast Foothills/Sacramento Valley

When
January 4, 6:30 AM PST to 8:00 PM PST
Where
Northeast Foothills/Sacramento Valley forecast zone
Measured
56 kt (64 mph) measured gust
Property damage
$3.2 million
Reported by
Mesonet

A powerful Pacific storm brought wind gusts of 65 mph to the Cohasset RAWS automated weather station, which is located 12 miles northwest of Paradise. Numerous buildings were damaged due directly to the wind and/or to flying debris and falling trees and branches. Hundreds of customers were without power for up to seven days.

High Wind, Southern Sacramento Valley

When
January 4, 6:30 AM PST to 3:30 PM PST
Where
Southern Sacramento Valley forecast zone
Measured
62 kt (71 mph) measured gust
Property damage
$7.4 million
Reported by
Mesonet

A 71 mph gust was measured 4 miles west northwest of Elk Grove. A 69 mph wind gust was measured at Sacramento Executive Airport and a 66 mph wind gust was measured at Sacramento International Airport. The State Legislature building had several windows broken and proceedings were forced to be suspended. Many trees were reported down, including an 80 foot oak tree near the interesection of Elm and Hazel in Sacramento. PG&E reported many power poles down throughout the area and thousands of residents and businesses were without power for up to seven days. Several big rigs were reported down by the CHP, including one on I-5 south of River Rd. in Woodland, and another on I-80 east of State Route 113.

High Wind, Carquinez Strait and Delta

When
January 4, 6:30 AM PST to 3:30 PM PST
Where
Carquinez Strait and Delta forecast zone
Measured
52 kt (60 mph) measured gust
Property damage
$375,000
Reported by
ASOS

A 60 mph gust was measured at Suisun City, at the Travis Air Force Base. A roof was blown off of a building in Rio Vista and numerous other facilities were damaged due directly to the wind or from flying debris and falling trees and branches.

High Wind, Northern San Joaquin Valley

When
January 4, 7:00 AM PST to 4:00 PM PST
Where
Northern San Joaquin Valley forecast zone
Measured
52 kt (60 mph) measured gust
Property damage
$4.4 million
Reported by
ASOS

A 60 mph gust was recorded at Stockton Airport. CHP reported an overturned big rig in Stockton on Lower Sacramento Rd. just south of 8 Mile Rd. A 44 mph gust was recorded in Modesto. Numerous homes and business facilities were damaged due ditrectly to the wind and/or by flying debris and falling trees and branches.

High Wind, Mt Shasta/Western Plumas County

When
January 4, 7:00 AM PST to 9:00 PM PST
Where
Mt Shasta/Western Plumas County forecast zone
Measured
65 kt (75 mph) measured gust
Property damage
$114,000
Reported by
Mesonet

A 75 mph wind was reported at the Pike County Lookout RAWS automated weather staion, which is 2 miles southeast of Brush Creek Reservoir. Numerous buildings were damaged due directly to the wind and/or to flying debris and falling trees and branches. Power was out to hundreds of customers for up to seven days.

High Wind, West Slope Northern Sierra Nevada

When
January 4, 7:00 AM PST to 10:00 PM PST
Where
West Slope Northern Sierra Nevada forecast zone
Measured
63 kt (72 mph) measured gust
Property damage
$726,000
Reported by
ASOS

A 72 mph wind gust was reported at Blue Canyon. Numerous buildings were damaged due directly to the wind and/or to flying debris and falling trees and branches. Hundreds of customers were without power for up to seven days.

High Wind, Motherlode/Camptonville to Groveland

When
January 4, 7:30 AM PST to 9:00 PM PST
Where
Motherlode/Camptonville to Groveland forecast zone
Measured
80 kt (92 mph) estimated gust
Property damage
$1.1 million
Crop damage
$11,000
Reported by
Trained Spotter

A spotter in Nevada City reported a gust to 92 mph on his weather station. He also reported numerous 3 foot diameter white fir and cedar trees down in the vicinity of Banner Mountain and the Maryland Rd. and Idaho Rd. intersection. A 70 mph gust was reported by Read Ranch RAWS automated weather station, located 7 miles northwest of Nevada City. Numerous buildings were damaged due directly to the wind and/or to flying debris and falling trees and branches. Power was out to thousands of customers for up to seven days.

Blizzard, Mt Shasta/Western Plumas County

When
January 4, 12:00 PM PST to 11:00 PM PST
Where
Mt Shasta/Western Plumas County forecast zone
Reported by
Mesonet

The snow level was down to near 3500 feet with three to five feet of snow falling at the higher elevations. Wind gusts reached 65 to 100 mph causing whiteout conditions for an extended period of time.

Blizzard, West Slope Northern Sierra Nevada

When
January 4, 1:00 PM PST to January 5, 12:30 AM PST
Where
West Slope Northern Sierra Nevada forecast zone
Reported by
Mesonet

The snow level was down to near 4000 feet with three to five feet of snow falling at the higher elevations. Wind gusts reached 65 to 100 mph causing whiteout conditions for an extended period of time.

Heavy Rain, San Joaquin

When
January 5, 12:00 AM PST to 11:59 PM PST
Where
San Joaquin County, (Sck)stockton Metro
Reported by
ASOS
Coordinates
37.900, -121.230

Heavy rain from a strong Pacific system resulted in a new daily rainfall record of 0.70 inches at the Stockton airport on January 5th. This breaks the old record of 0.69 inches set in 1992.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
High Wind, Central Sacramento Valley2008-01-0457MaleUnder TreeDirect

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2008Every state in 2008This day in weather historyWarnings in California, January 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 79076, 111565, 111566, 111567, 79056, 79058, 79048, 79057, 75854, 79050, 79051, 79053, 79061, 79062, 79060, 111568, 111569, 79075.